MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 POP-ON SELF-ADHERING MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 POP-ON SELF-ADHERING MALE EXTERNAL CATHETER
Model Number 39302
Medical Device Problem Codes Nonstandard Device (1420); Device Handling Problem (3265)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the male external catheter stuck to patient and experienced hurt.It was further reported that the patient was missing the tube in it.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed as a use related.A potential root cause for this failure mode could be due to the user uses the catheter for multiple days.It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record review was not required due to the reported issue was confirmed as use related.The instructions for use were found adequate and state the following: "do not use if allergic reaction occurs or if patient has known allergies to device components.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Follow directions to remove if experiencing swelling, numbness, discomfort, pain, discoloration, or abnormal appearance.Note: if experiencing problems with use of the device, please consult your healthcare professional for assistance.Wash penis with mild soap and warm water.Dry thoroughly.Wear time may be reduced if skin is not dry or cream/oil is used.Important: wear time may be reduced if adhesive is not properly sealed to the skin.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the male external catheter stuck to the patient and experienced pain.It was further reported that the patient was missing the tube in it.No medical intervention was reported.Per customer via phone on (b)(6) 2021 the customer received a replacement tube for the missing leg bag tube.The customer had a male external that stuck to the skin and hurt while removing.The patient learned that wearing them long enough allowed the adhesive to be less strong over the time.And also stated that the customer switched to non adhesive male external catheter (38304) but it would not stay in place.The customer had 29 unused male external catheters to return.The customer had a leg bag that retained urine odor even after cleaning.Per customer via phone on (b)(6) 2021 the product (32304) was worn about a week or two before removing and still leave sticky residue on the penis which was difficult to remove.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
POP-ON SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11999678
Report Number1018233-2021-03516
Device Sequence Number19730134
Product Code NNX
UDI-Device Identifier00801741071331
UDI-Public(01)00801741071331
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/28/2025
Device Model Number39302
Device Catalogue Number32304
Device Lot NumberJUEW2207
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer06/25/2021
08/31/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/20/2021
09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;